Alert archive / Washington / Gale Warnings in 2011
Gale Warning 17, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Feb 21, 2011, 6:10 PM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2011, 6:10 PM PST (02:10 UTC)
- Expired
- Feb 22, 2011, 9:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
040 WHUS76 KSEW 220210 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 610 PM PST MON FEB 21 2011 PZZ131-132-221015- /O.UPG.KSEW.SC.Y.0651.000000T0000Z-110223T0000Z/ /O.NEW.KSEW.GL.W.0017.110222T0210Z-110222T1700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 610 PM PST MON FEB 21 2011 ...GALE WARNING IN EFFECT FOR THE CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA UNTIL 9 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 AM TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...WESTERLY RISING TO 25 TO 35 KNOTS BY LATE THIS EVENING AND THE SUBSIDING TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-221015- /O.CON.KSEW.RB.Y.0013.000000T0000Z-110223T0000Z/ GRAYS HARBOR BAR- 610 PM PST MON FEB 21 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FOR THE GRAYS HARBOR UNTIL 4 PM PST TUESDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. * SEAS...COMBINED SEAS 6 TO 8 FT THIS EVENING...BUILDING TO 12 OR 13 FT EARLY TUE PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-150-153-156-170-173-176-221015- /O.CON.KSEW.SC.Y.0651.000000T0000Z-110223T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 610 PM PST MON FEB 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS AND WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA UNTIL 4 PM PST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. * WIND...WEST TO NORTHWEST WIND 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-221015- /O.CON.KSEW.SC.Y.0651.000000T0000Z-110223T0000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 610 PM PST MON FEB 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NORTHERN INLAND WATERS AND ADMIRALTY INLET UNTIL 4 PM PST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. * WIND...SOUTHERLY 15 TO 25 KT...EXCEPT BECOMING NORTHWEST OVER THE ADMIRALTY INLET BY LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-221015- /O.CON.KSEW.SC.Y.0651.000000T0000Z-110223T0000Z/ PUGET SOUND AND HOOD CANAL- 610 PM PST MON FEB 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE PUGET SOUND AND HOOD CANAL UNTIL 4 PM PST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. * WIND...SOUTHERLY 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
456 WHUS76 KSEW 220434 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 834 PM PST MON FEB 21 2011 PZZ131-132-221245- /O.CON.KSEW.GL.W.0017.000000T0000Z-110222T1700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 834 PM PST MON FEB 21 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY. * WIND...WEST WIND 25 TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-221245- /O.CON.KSEW.RB.Y.0013.000000T0000Z-110223T0000Z/ GRAYS HARBOR BAR- 834 PM PST MON FEB 21 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. * SEAS...COMBINED SEAS BUILDIN TO 12 TO 13 FEET TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-150-153-156-170-173-176-221245- /O.CON.KSEW.SC.Y.0651.000000T0000Z-110223T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 834 PM PST MON FEB 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. * WIND...WEST TO NORTHWEST WIND 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-221245- /O.CON.KSEW.SC.Y.0651.000000T0000Z-110223T0000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 834 PM PST MON FEB 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. * WIND...WESTERLY 15 TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-221245- /O.CON.KSEW.SC.Y.0651.000000T0000Z-110223T0000Z/ PUGET SOUND AND HOOD CANAL- 834 PM PST MON FEB 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. * WIND...SOUTHERLY 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
540 WHUS76 KSEW 221034 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 234 AM PST TUE FEB 22 2011 PZZ131-132-221700- /O.CON.KSEW.GL.W.0017.000000T0000Z-110222T1700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 234 AM PST TUE FEB 22 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. * WIND...WEST WIND 25 TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-221845- /O.EXT.KSEW.RB.Y.0013.000000T0000Z-110223T0600Z/ GRAYS HARBOR BAR- 234 AM PST TUE FEB 22 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. * SEAS...10 TO 12 FEET THIS MORNING...BUILDING TO 12 TO 14 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-153-156-170-173-176-221845- /O.EXT.KSEW.SC.Y.0651.000000T0000Z-110224T0200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 234 AM PST TUE FEB 22 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST WEDNESDAY. * WIND...WEST TO NORTHWEST WIND 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-221845- /O.EXT.KSEW.SC.Y.0651.000000T0000Z-110223T0600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 234 AM PST TUE FEB 22 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. * WIND...NORTHWEST WIND 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-221845- /O.EXT.KSEW.SC.Y.0651.000000T0000Z-110223T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 234 AM PST TUE FEB 22 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. * WIND...WESTERLY 15 TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-221845- /O.CON.KSEW.SC.Y.0651.000000T0000Z-110223T0000Z/ ADMIRALTY INLET- 234 AM PST TUE FEB 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WIND...NORTHWEST 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-221845- /O.CON.KSEW.SC.Y.0651.000000T0000Z-110223T0000Z/ PUGET SOUND AND HOOD CANAL- 234 AM PST TUE FEB 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WIND...SOUTHERLY 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Feb 21, 3:50 PM PST, 2 hours 20 minutes earlier.
Area forecast discussion, Feb 21, 3:50 PM PST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
350 PM PST MON FEB 21 2011
.SYNOPSIS...AN UPPER LEVEL TROUGH WILL DEVELOP OVER THE AREA TONIGHT
AND CONTINUE THROUGH TUESDAY NIGHT BRINGING UNSETTLED AND SHOWERY
WEATHER. A COLDER AIR MASS WILL MOVE INTO THE REGION FROM THE NORTH
ON WEDNESDAY AND THURSDAY...FOR THE POSSIBILITY OF SOME LOWLAND
SNOW. DRY AND COLD WEATHER IS EXPECTED FRIDAY AND SATURDAY.
&&
.SHORT TERM...12Z AND 18Z MODELS SHOW GOOD CONSISTENCY AND
CONTINUITY TODAY. THEY ALL ADVERTISE A COOL AND SHOWERY REGIME
THROUGH TUESDAY NIGHT WITH SNOW LEVELS GRADUALLY FALLING TO AROUND
500 FEET LATER TONIGHT AND TO AROUND 300 FEET TUESDAY NIGHT. WITH
STRONG NORTHWESTERLY FLOW ALOFT AND THE COLD EXIT REGION OF A 120 KT
300 MB JET MOVING OVER THE AREA OVER THE NEXT 24 TO 36
HOURS...EXPECT A PERIOD OF HEAVIER SNOWFALL OVER THE CASCADES. WHILE
LIQUID EQUIVALENT PRECIPITATION AMOUNTS ARE MARGINAL IN THE
MOUNTAINS...COOLING ALOFT SUPPORTS 12 TO 15:1 SNOW RATIOS...AND THAT
SUPPORTS THE ISSUANCE OF A WINTER STORM WARNING IN THE CASCADES
LATER TONIGHT THROUGH TUESDAY NIGHT. AMOUNTS REMAIN IN THE ADVISORY
CATEGORY FOR THE OLYMPICS. IN THE LOWLANDS EXPECT LOW TEMPERATURES
THROUGH WED MORNING GENERALLY IN THE LOWER 30S WITH HIGHS 40 TO 45.
THIS AMOUNTS TO BRIEF AND SPOTTY HILLTOP ACCUMULATIONS OF SNOW
DURING THE LATE NIGHT AND MORNING HOURS...ESPECIALLY WHERE THERE ARE
HEAVIER SHOWERS SUCH AS IN CONVERGENCE ZONES AND IN THE EAST PUGET
SOUND LOWLANDS NEAR THE CASCADES.
NOW TO THE MORE INTERESTING PERIOD...WHICH IS WEDNESDAY THROUGH
THURSDAY. ALL MODELS REALLY COME TO STRONG AGREEMENT NOW THAT AN
ARCTIC BLAST WILL COME IN FROM THE NORTH DURING THE DAY
WEDNESDAY...WITH ARCTIC AIR SPREADING THROUGHOUT THE AREA WEDNESDAY
NIGHT. A 1005-1010 MB LOW DEVELOPS ON THE LEE SIDE OF VANCOUVER
ISLAND LATE TUE NIGHT THEN SHIFTS SLOWLY S TO AROUND HOQUIAM THU
MORNING. THE GFS IS SLIGHTLY FARTHER OFFSHORE WITH THE TRACK OF THE
LOW THAN THE NAM/CANADIAN/ECMWF...BUT DIFFERENCES ARE RELATIVELY
SMALL. THE NAM12/CANADIAN/ECMWF WOULD HINT AT HEAVY SNOW IN THE
NORTH INTERIOR WITH THE ARCTIC FRONT BEGINNING WED
MORNING...SPREADING TO THE SEATTLE AREA IN TIME FOR WED AFTERNOON
COMMUTE...AND INTO THE S INTERIOR WED EVENING. THE GFS IS ONLY A BIT
DRIER. BELLINGHAM TO WILLIAMS LAKE PRES GRADIENTS DROP TO -16 TO -22
MB. THIS SUPPORTS VERY WINDY CONDITIONS SAN JUANS AND WESTERN
WHATCOM COUNTY...GALE AND POSSIBLE STORM FORCE WINDS OVER THE
NORTHERN WATERS WITH POSSIBLE FREEZING SPRAY...IN ADDITION TO 4-6
INCH SNOWFALL AMOUNTS WITH THE ARCTIC FRONT. ALL MODELS SPREAD THE
ARCTIC AIR THROUGHOUT THE AREA WED NIGHT. WITH THAT WILL ISSUE A
WINTER STORM WATCH FROM EVERETT TO THE CANADIAN BORDER AS WELL AS
FOR THE EAST PUGET SOUND LOWLANDS WED. LATER SHIFTS WILL LIKELY NEED
TO EXPAND THE WATCH SOUTHWARD FOR LATER WED OR WED NIGHT INTO THU AS
MOIST AIR OVERRUNS THE ARCTIC AIR.
TEMPERATURES WED WILL FALL INTO THE 20S OVER THE N INTERIOR DURING
THE DAY WITH 20S OVER THE ENTIRE AREA WED NIGHT. THU WILL STRUGGLE
TO GET ABOVE FREEZING. CONDITIONS WOULD AMOUNT TO RECORD COLD FOR
LATE FEB. ALBRECHT
.LONG TERM...LONG WAVE PATTERN OF A RIDGE AROUND 150W AND TROUGHING
IN THE WEST CONTINUES IN THE EXTENDED. COLD CONTINUES ON FRI WITH
SLOW MODERATION SAT. LOWS 15-25 AND HIGHS IN THE 30S. IT WILL BE DRY
WITH ARCTIC HIGH PRES IN PLACE. FURTHER MODERATION WITH SHOWER
CHANCES SUN-MON AND LOW SNOW LEVELS AROUND 1000 FT APPEARS TO BE A
GOOD BET. LATEST GFS AND ECMWF SOLUTIONS HINT AT A RELOAD OF ARCTIC
AIR FOR NEXT WEEK...BUT LOW CONFIDENCE AT THIS RANGE. ALBRECHT
&&
.HYDROLOGY...THERE IS NO INDICATION THAT A FLOOD PRODUCING PATTERN
WILL DEVELOP DURING THE NEXT TEN DAYS. LOW SNOW LEVELS WILL PRECLUDE
ANY THREAT OF FLOODING ON ANY AREA RIVERS...INCLUDING THE GREEN.
&&
.AVIATION...A BROAD UPPER LEVEL TROUGH OVER B.C. WILL DROP SOUTH
INTO W WA TONIGHT...AIDED BY A NWLY JET AROUND 120KT. SHOWERS WILL
INCREASE ACROSS THE REGION THIS EVENING AS ONSHORE STRENGTHENS. THE
CENTRAL PUGET SOUND AREA MAY STAY SHADOWED BY DOWNSLOPE FLOW OFF THE
OLYMPICS. SNOW SHOWERS ARE POSSIBLE OVERNIGHT...ESPECIALLY IN THE
CONVERGENCE ZONE. THE PATTERN REMAINS ACTIVE ON TUE AS STRONG
ONSHORE FLOW CONTINUES. 33
KSEA...SURFACE FLOW WILL REMAIN SOUTHWESTERLY TONIGHT...INCREASING
10-15 KT. CIGS WILL LIKELY STAY RIGHT AT VFR. SHOWERS IN THE
VICINITY...WITH PSCZ STAYING NORTH OF THE TERMINAL. 33
&&
.MARINE...SOUTHERLY GRADIENT WILL INCREASE TONIGHT...SMALL CRAFT
ADVISORIES POSTED FOR ALL WATERS. STRONG ONSHORE FLOW CONTINUES
THROUGH TUE.
OFFSHORE FLOW WILL DEVELOP BEHIND THE FRONT WEDNESDAY THROUGH
FRIDAY. THE FLOW COULD BE STRONG ENOUGH WED AND THU FOR GALE FORCE
WINDS OVER THE NORTHERN INLAND WATERS...THE WEST ENTRANCE...AND THE
NORTH COAST. KBLI-CYWL PRES GRAD AT -20 MB WED EVE THROUGH
THU...STRONG NE FLOW EXPECTED THROUGH THE FRASER RIVER VALLEY.
BOOSTED WINDS FROM WED ONWARDS...WITH NE WINDS 30 TO 40 KT FORECAST
OVER THE NORTHERN INLAND WATERS. 33
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING THROUGH TUESDAY NIGHT CASCADES.
WINTER WEATHER ADVISORY OLYMPICS THROUGH TUESDAY.
WINTER STORM WATCH INTERIOR LOWLANDS FROM SNOHOMISH
COUNTY TO THE CANADIAN BORDER...INCLUDING THE STRAIT OF JUAN
DE FUCA ZONES AND THE EASTERN PUGET SOUND LOWLANDS ON
WEDNESDAY.
PZ...SMALL CRAFT ADVISORY ALL WATERS.
SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR CONDITIONS.
WWW.WEATHER.GOV/SEATTLEIn the hours before
Special weather statement, Feb 21, 4:28 PM PST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 428 PM PST MON FEB 21 2011 WAZ504-508-509-511-512-516-517-221630- SOUTHWEST INTERIOR-SEATTLE/BREMERTON AREA-TACOMA AREA- HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-NORTH COAST-CENTRAL COAST- 428 PM PST MON FEB 21 2011 ...COLD WEATHER WILL MOVE INTO THE AREA THIS WEEK WITH SIGNIFICANT LOWLAND SNOW POSSIBLE WEDNESDAY NIGHT AND THURSDAY... A COLD UPPER LEVEL TROUGH WILL DEVELOP OVER WESTERN WASHINGTON TONIGHT AND CONTINUE THROUGH WEDNESDAY MORNING...GIVING SHOWERS AND LOW SNOW LEVELS TO THE AREA. SNOW LEVELS WILL GENERALLY BE IN THE 500 TO 1000 FOOT RANGE LATE TONIGHT AND TUESDAY MORNING...AND AROUND 300 FEET TUESDAY NIGHT INTO WEDNESDAY MORNING. ONLY BRIEF SLUSHY ACCUMULATIONS OF AN INCH OR SO OF SNOW ARE EXPECTED THROUGH WEDNESDAY MORNING. LOW TEMPERATURES THROUGH WEDNESDAY MORNING WILL A LITTLE ABOVE FREEZING... WHILE TEMPERATURES WILL RISE TO AROUND 40 DURING THE AFTERNOON. AN ARCTIC AIR MASS WILL MOVE INTO THE NORTH INTERIOR WEDNESDAY MORNING THEN SPREAD SOUTHWEST TO THE COAST AND SOUTHWEST INTERIOR WEDNESDAY NIGHT. SIGNIFICANT LOWLAND SNOW IS POSSIBLE WITH THIS FRONT. MORE SNOW IS POSSIBLE THURSDAY AS AS MOIST AIR ALOFT OVERRUNS THE INVADING ARCTIC AIR. TEMPERATURES WILL FALL INTO THE 20S WEDNESDAY NIGHT AND WILL LIKELY STRUGGLE TO REACH INTO THE MID 30S THURSDAY. WHILE IT IS TOO EARLY TO TELL EXACTLY HOW MUCH SNOW WILL OCCUR OVER THE LOWLANDS OF THE COAST AND CENTRAL AND SOUTHWEST WASHINGTON WEDNESDAY NIGHT OR THURSDAY...RESIDENTS ARE URGED TO STAY TUNED TO MONITOR LATEST FORECASTS AS CONDITIONS UNFOLD. && ALBRECHT WWW.WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 9:40 AM PST | Gale Watch | SEW | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.